How to cure fatigue and low energy

Question

I have been on HAART for about 4 years now....have been on Truvada and Viramune since diagnosed, but have consistently and increasily had fatigue and very low energy since being on meds. I have now gained over 40 pounds in the last 3 years and is mostly due to lipodystrophy and the loss of energy to be able to perform exercise/workouts. Though I have expressed my concern for energy loss wherease not allowing me to continue exercising, my MD has not addressed the problem until my recent visit where he decided to change my Meds to Truvada and Isentress (to hopefully stop me from further gaining weight as he thinks it's due mostly to the Viramune). Is there anything that I should be doing or my MD should be prescribing to help me overcome this fatigue and loss of energy?

Answer

Hi,

There are many potential underlying causes of HIV-associated fatigue, ranging from anemia to psychological stress to medication side effects, etc. I would suggest you carefully review the information in the archives of this forum. We have chapters devoted specifically to causes of HIV-associated fatigue as well as to treatment of HIV-associated fatigue. Once you've reviewed this information, discuss it with your HIV specialist.

Good luck.

Dr. Bob